Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 7, 2014, 4:27 PM CDT for 4 counties in Illinois; 4 counties in Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 4:27 PM CDT (21:27 UTC)
- Expired
- Jul 7, 2014, 5:19 PM CDT
- In force
- 52 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Vanderburgh County, IN
The radar
The Evansville,IN radar (KVWX), 19 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
552
WUUS53 KPAH 072127
SVRPAH
ILC047-185-191-193-INC051-125-129-163-072230-
/O.NEW.KPAH.SV.W.0113.140707T2127Z-140707T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
427 PM CDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
WABASH COUNTY IN SOUTHEAST ILLINOIS...
EASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHEASTERN WHITE COUNTY IN SOUTHEAST ILLINOIS...
GIBSON COUNTY IN SOUTHWEST INDIANA...
NORTHWESTERN PIKE COUNTY IN SOUTHWEST INDIANA...
NORTHERN POSEY COUNTY IN SOUTHWEST INDIANA...
NORTHERN VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
* UNTIL 530 PM CDT
* AT 424 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED NEAR
GRAYVILLE... AND MOVING EAST AT 40 TO 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED NUMEROUS TREES AND
POWER LINES DOWN AS THIS COMPLEX OF STORMS MOVED THROUGH ALBION
ILLINOIS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT CARMEL...PRINCETON...FORT BRANCH...LANCASTER...NEW HARMONY...
POSEYVILLE...BLAIRSVILLE...OWENSVILLE...CYNTHIANA...PATOKA...
HAUBSTADT...DARMSTADT...BELLMONT...GRIFFIN...KEENSBURG...
ALLENDALE...HAZLETON AND FRANCISCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3857 8814 3857 8764 3850 8764 3847 8775
3842 8773 3846 8765 3846 8760 3850 8760
3849 8756 3852 8754 3851 8750 3854 8746
3855 8739 3820 8745 3820 8747 3805 8747
3804 8824 3861 8817
TIME...MOT...LOC 2126Z 282DEG 30KT 3831 8798
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
216
WWUS53 KPAH 072219
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
519 PM CDT MON JUL 7 2014
ILC047-185-191-193-INC051-125-129-163-072230-
/O.CAN.KPAH.SV.W.0113.000000T0000Z-140707T2230Z/
WABASH IL-WAYNE IL-WHITE IL-EDWARDS IL-VANDERBURGH IN-POSEY IN-
PIKE IN-GIBSON IN-
519 PM CDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY IN SOUTH
CENTRAL ILLINOIS...AND EDWARDS...NORTHEASTERN WHITE AND WABASH
COUNTIES IN SOUTHEAST ILLINOIS...AND GIBSON...NORTHWESTERN PIKE...
NORTHERN POSEY AND NORTHERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3857 8814 3857 8764 3850 8764 3847 8775
3842 8773 3846 8765 3846 8760 3850 8760
3849 8756 3852 8754 3851 8750 3854 8746
3855 8739 3820 8745 3820 8747 3805 8747
3804 8824 3861 8817
TIME...MOT...LOC 2220Z 282DEG 30KT 3822 8742
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:10 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 7, 2:10 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT Mon Jul 7 2014 .SHORT TERM...(Tonight through Wednesday night) Issued at 1248 PM CDT MON JUL 7 2014 At this writing, the main front is well to the north of the PAH FA. A prefrontal trof was allowing some low level convergence in the diurnally charged pm airmass, resulting in scattered development of convection across or into portions of our southern tier of counties. This will continue to be something to monitor, though most activity attm appears to be just to our south. The energy in the upper stream will drop the main front into the area tonight-tmrw. This will result in an uptick in pops, esp tmrw, as we peak in the likely cat. SLGT risk svr continues through tmrw evening. The front looks to make its passage thru nearly the entire FA by midnight tmrw nite, if not the entire area. We lingered a slgt chance hedge for the southern tier after midnight, but really believe based on model trending that it will be effectively over by 06Z Wed. Drier/less humid and slightly cooler air comes in its wake, and will be enjoyed for a couple days from the mid week on. .Long Term /Thursday through Monday/... Issued at 210 PM CDT MON JUL 7 2014 The upper level flow pattern will remain unusually amplified for mid summer across the conus. Surface high pressure will pass eastward across the Great Lakes region Thursday...bringing some lower temps and dew points. The high will move off the Atlantic coast by the weekend...causing winds to veer around to the southwest. Temps and dew points will climb again over the weekend. In more detail...dry conditions are expected Thursday into Friday under the influence of high pressure. Temps and dew points will be a few degrees lower than seasonal norms. As the high moves off to the east...temps and dew points will rise a few degrees above seasonal norms for the weekend. There is a slight chance of isolated storms in the very moist and unstable air mass...mainly in the afternoon and evening. The better chance appears to be Sunday as the upper level flow turns more northwest on the fringe of an upper low. Looking ahead to early next week...there is considerable model variability regarding a deep upper vortex over south central Canada. The 12z ecmwf aggressively digs the low southeast into the Great Lakes...while the gfs and its ensemble mean keeps most of the energy penned up in Canada. Will follow a model blend...which ramps up pops along a cold front as it moves into the Lower Ohio Valley Monday. && .AVIATION... Issued at 1248 PM CDT MON JUL 7 2014 Diurnal cu bases in the VFR range continue thru sunset, and pops are isolated enough to preclude their mention at terminals. Overnight will see the main front sag south, and convective chances may impact vicinity mention by tmrw morning. VFR conditions largely anticipated but restrictions to cigs/vsbys will commence with vicinity storms toward/during the planning period and esp just beyond. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && Short term/aviation...DH Long term...MY
Hazardous weather outlook, Jul 7, 5:03 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CDT MON JUL 7 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 503 AM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS OUTLOOKED ENTIRE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING WIND GUSTS AND HAIL WOULD BE THE MAIN HAZARDS. SOME STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY NIGHT OVER THE ENTIRE REGION AS A COLD FRONT APPROACHES FROM THE NORTH. ALTHOUGH DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN STORM HAZARDS...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. SOME STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL. A SMALL CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST NEXT WEEKEND. AT THIS TIME...THE CHANCE FOR SEVERE STORMS APPEARS LOW. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jul 7, 3:43 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
343 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 5 NW WAYNE CITY 38.40N 88.65W
07/07/2014 M64 MPH WAYNE IL TRAINED SPOTTER
MEASURED FROM PORTABLE ANEMOMETER.
&&
K .SMITHSpecial weather statement, Jul 7, 3:58 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 358 PM CDT MON JUL 7 2014 ILZ075-081>083-072200- FRANKLIN IL-HAMILTON IL-JEFFERSON IL-WHITE IL- 358 PM CDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...NORTHEASTERN FRANKLIN AND SOUTHERN JEFFERSON COUNTIES IN SOUTH CENTRAL ILLINOIS...AND WESTERN WHITE COUNTY IN SOUTHEAST ILLINOIS UNTIL 500 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 6 MILES SOUTH OF WAYNE CITY...OR 13 MILES NORTH OF MCLEANSBORO...MOVING SOUTHEAST AT 35 TO 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MCLEANSBORO...ENFIELD...NORRIS CITY...MACEDONIA...BELLE PRAIRIE CITY...MILL SHOALS...SPRINGERTON AND BURNT PRAIRIE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Local storm report, Jul 7, 4:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
413 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG FAIRFIELD 38.38N 88.37W
07/07/2014 WAYNE IL EMERGENCY MNGR
POWER LINES DOWN IN THE CITY.
&&
K .SMITHLocal storm report, Jul 7, 4:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM NON-TSTM WND GST DAHLGREN 38.20N 88.68W
07/07/2014 E56 MPH HAMILTON IL TRAINED SPOTTER
SMALL TREE LIMBS DOWN, LESS THAN TWO INCHES IN DIAMETER,
IN THE VILLAGE OF DAHLGREN. ASSOCIATED WITH GUST FRONT
AHEAD OF LINE OF STORMS.
&&
K .SMITHSpecial weather statement, Jul 7, 4:21 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 421 PM CDT MON JUL 7 2014 ILZ076>078-083-INZ081-082-085>087-072245- EDWARDS IL-GIBSON IN-PIKE IN-POSEY IN-VANDERBURGH IN-WABASH IL-WARRICK IN-WAYNE IL-WHITE IL- 421 PM CDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...AND EDWARDS...NORTHEASTERN WHITE AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND WESTERN WARRICK...GIBSON... NORTHWESTERN PIKE...NORTHERN POSEY AND NORTHERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 545 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR GRAYVILLE...OR NEAR ALBION...MOVING EAST AT 40 TO 50 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MOUNT CARMEL...PRINCETON...FORT BRANCH...MELODY HILL...LANCASTER... NEW HARMONY...POSEYVILLE...OWENSVILLE...BLAIRSVILLE...CYNTHIANA... PATOKA...KASSON...HAUBSTADT...DARMSTADT...PHILLIPSTOWN...MAUNIE... BELLMONT...KEENSBURG...GRIFFIN AND ALLENDALE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Local storm report, Jul 7, 4:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
427 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ALBION 38.38N 88.06W
07/07/2014 EDWARDS IL TRAINED SPOTTER
AT LEAST EIGHT TREES, ONE TO THREE FEET IN DIAMETER, DOWN
ON SOUTH SIDE OF ALBION. POWER LINES DOWN AND POWER
FLASHES SEEN BY SPOTTER. ONE TREE FELL IN POOL.
&&
K .SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 63 min |
| Jul 7, 4:09 PM CDT | Areal Flood Advisory | PAH | Hamilton, Jefferson, Wayne | 2 hr |
| Jul 7, 4:18 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Jefferson, Wayne, White | 42 min |
| Jul 7, 4:35 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 40 min |
| Jul 7, 5:18 PM CDT | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.